Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 105, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 5, 2009, 9:58 PM EDT for 5 counties in Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2009, 9:58 PM EDT (01:58 UTC)
- Expired
- Apr 5, 2009, 10:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, Lamar County, GA, Monroe County, GA, Pike County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 10:16 PM EDT | HAIL 0.88 | 2 Se Orchard Hill, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 060158
SVRFFC
GAC035-171-207-231-255-060245-
/O.NEW.KFFC.SV.W.0105.090406T0158Z-090406T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTTS COUNTY IN CENTRAL GEORGIA
NORTH CENTRAL MONROE COUNTY IN CENTRAL GEORGIA
NORTHERN LAMAR COUNTY IN WEST CENTRAL GEORGIA
PIKE COUNTY IN WEST CENTRAL GEORGIA
SOUTHEASTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1045 PM EDT
* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CONCORD...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZEBULON...MEANSVILLE...ALDORA...MILNER...BARNESVILLE...ORCHARD
HILL...JENKINSBURG...JACKSON AND FLOVILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3311 8450 3331 8412 3331 8407 3333 8405
3338 8397 3317 8383 3301 8429 3300 8444
TIME...MOT...LOC 0158Z 242DEG 46KT 3306 8440
$$3 follow-up statements
000
WWUS52 KFFC 060213
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT SUN APR 5 2009
GAC231-060223-
/O.CAN.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
PIKE GA-
1013 PM EDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE OR HAIL...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8407 3333 8405 3338 8397 3317 8383
3306 8423 3309 8425 3318 8425 3319 8428
TIME...MOT...LOC 0213Z 240DEG 43KT 3316 8421
$$
GAC035-171-207-255-060245-
/O.CON.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
MONROE GA-LAMAR GA-SPALDING GA-BUTTS GA-
1013 PM EDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BUTTS...SOUTHEASTERN SPALDING...NORTHERN LAMAR AND NORTH CENTRAL
MONROE COUNTIES...
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR ORCHARD HILL...MOVING NORTHEAST AT 50
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...CHAPPEL MILL...HIGH FALLS STATE PARK...MCKIBBEN...BLOUNT...
JENKINSBURG...JACKSON...INDIAN SPRINGS STATE PARK AND FLOVILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3331 8407 3333 8405 3338 8397 3317 8383
3306 8423 3309 8425 3318 8425 3319 8428
TIME...MOT...LOC 0213Z 240DEG 43KT 3316 8421
$$000
WWUS52 KFFC 060227
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 PM EDT SUN APR 5 2009
GAC171-255-060237-
/O.CAN.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
LAMAR GA-SPALDING GA-
1027 PM EDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SPALDING AND
NORTHERN LAMAR COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT
1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3329 8409 3338 8397 3319 8384 3314 8404
3317 8404 3320 8403 3321 8411 3322 8413
3324 8413
TIME...MOT...LOC 0227Z 242DEG 46KT 3324 8402
$$
GAC035-207-060245-
/O.CON.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
MONROE GA-BUTTS GA-
1027 PM EDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BUTTS AND NORTH CENTRAL MONROE COUNTIES...
AT 1026 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZED HAIL. THIS STORM WAS CENTERED 2 MILES
SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOUNT...JENKINSBURG...JACKSON...INDIAN SPRINGS STATE PARK AND
FLOVILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3329 8409 3338 8397 3319 8384 3314 8404
3317 8404 3320 8403 3321 8411 3322 8413
3324 8413
TIME...MOT...LOC 0227Z 242DEG 46KT 3324 8402
$$000
WWUS52 KFFC 060239
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 PM EDT SUN APR 5 2009
GAC035-207-060248-
/O.EXP.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
MONROE GA-BUTTS GA-
1039 PM EDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR BUTTS AND NORTH CENTRAL MONROE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1045 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY AND
SEVERE WEATHER IS NO LONGER EXPECTED.
IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT
1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3329 8409 3338 8397 3319 8384 3314 8404
3317 8404 3320 8403 3321 8411 3322 8413
3324 8413
TIME...MOT...LOC 0238Z 242DEG 46KT 3331 8387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:07 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 5, 9:07 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 907 PM EDT SUN APR 5 2009 .UPDATE... CONVECTION MOVING INTO WEST CENTRAL GEORGIA AT THIS TIME AND CONVECTION HAS FINALLY STARTED TO DEVELOP FARTHER SOUTH ALONG THE COLD FRONT IN NORTHERN ALABAMA. NO LARGE SCALE UPDATE PLANNED TO THE CURRENT FORECAST AT THIS TIME. MINOR ALTERATIONS ARE POSSIBLE AS UPDATES ARE ISSUED TO MANAGE CURRENT TOR WATCH IN EFFECT FOR EXTREME WEST CENTRAL GEORGIA...AND ANY ADDITIONAL WATCHES THAT MAY BE NEEDED. && .PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 5 2009/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WAITING TO SEE IF CONVECTION DEVELOPS FARTHER SOUTH ALONG THE FRONT. I WILL GO WITH LIKELY POPS FOR MY FORECAST AREA WITH THE FRONTAL PASSAGE. ENOUGH SHEAR AND INSTABILITY FOR THE...A FEW MAY BE SEVERE...PHRASING IN THE ZONES AT LEAST FOR THIS EVENING. NEXT BIG DEAL WILL BE THE WIND...COLD AND POSSIBLE WINTRY PRECIPITATION EXPECTED TO SWEEP IN BEHIND THIS COLD FRONT. I WILL LEAVE THE WIND ADVISORY UNCHANGED FOR NOW. WIND SPEEDS MAY REACH HIGH WIND WARNING CRITERIA DURING THE AFTERNOON AND EVENING MONDAY...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE NORTH. MUCH COLDER AIRMASS MOVING INTO THE REGION FOR MONDAY THROUGH TUESDAY NIGHT. STRONGER WINDS...CLOUDS AND RESIDUAL VERY LOW LEVEL MOISTURE MAY KEEP THE MAJORITY OF THE AREA FROM DROPPING BELOW FREEZING FOR ANY EXTENDED PERIOD OF TIME MONDAY NIGHT...BUT PARTIAL CLEARING AND DIMINISHING WINDS TUESDAY NIGHT MAY LEAVE THE MAJORITY OF THE FORECAST AREA VULNERABLE TO A LATE SEASON FREEZE. STRONG COLD ADVECTION AND WRAP AROUND MOISTURE FROM A DEEPENING LOW OVER THE NORTHEAST U.S. ALSO HAS THE POTENTIAL TO BRING A BIT OF WINTRY PRECIPITATION TO NORTH GEORGIA MONDAY NIGHT. THERE SHOULD BE ENOUGH MOISTURE AND MID LEVEL INSTABILITY FOR SOME ISOLATED TO SCATTERED SHOWERS FROM ROUGHLY THE ATLANTA METRO AREA NORTHWARD MONDAY AFTERNOON THROUGH TUESDAY. WITH THE STRONG COLD ADVECTION AND VERY COLD 85OMB TEMPERATURES THERE SHOULD BE AT LEAST A MIXTURE OF RAIN AND SNOW SHOWERS LATE MONDAY INTO EARLY TUESDAY. PRECIPITATION AMOUNTS APPEAR TO REMAIN LIGHT WITH LITTLE OR ACCUMULATION EXPECTED OUTSIDE OF THE HIGHEST ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS... WHERE AROUND A HALF INCH OR SO OF ACCUMULATION SEEMS POSSIBLE. THIS IS BELOW WINTER WEATHER ADVISORY LEVELS...BUT A SPECIAL WEATHER STATEMENT WILL BE ISSUED TO ADDRESS THIS UNUSUAL LATE SEASON EVENT. LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE EXTENDED FORECAST PERIOD STARTS OUT WITH TEMPERATURES MODERATING TOWARD MORE SEASONAL NORMS AS THE NORTHWESTERLY UPPER LEVEL FLOW QUICKLY FLATTENS AND THEN TURNS SOUTHWESTERLY AHEAD OF ANOTHER QUICK MOVING UPPER TROUGH. THIS SYSTEM SWEEP QUICKLY INTO THE OHIO VALLEY AND DRAGS ANOTHER COLD FRONT THROUGH THE FORECAST AREA THURSDAY INTO FRIDAY. FIRE WEATHER... STRONG WINDS MONDAY AND TUESDAY WILL MEET WIND SPEED CRITERIA FOR RED FLAG CONDITIONS...BUT FUEL MOISTURES ARE LIKELY TO REMAIN TOO HIGH FOR THE ISSUANCE OF A RED FLAG WARNING AT THIS TIME. HYDROLOGY... ADDITIONAL PRECIPITATION TONIGHT IS NOT EXPECTED TO BE ENOUGH TO CAUSE WIDESPREAD FLOODING PROBLEMS. HOWEVER...ANY ADDITIONAL RAINFALL OVER CENTRAL GEORGIA MAY AGGRAVATE CURRENT RIVER FLOODING. AVIATION... MAIN CONCERN FOR AVIATION THROUGH TONIGHT IS PASSAGE OF COLD FRONT AND TIMING OT SHRA/TSRA. FROPA EXPECTED BY 06Z-07Z...WITH SHRA/TSRA PRECEDING FRONT...BY 02-03Z FOR ATL TAF SITES...EARLIER FOR CSG. ANOTHER CONCERN IS MOISTURE POOLING JUST NORTH OF WARM FRONT/MESO-LOW IN SOUTH CENTRAL ALABAMA. THIS FEATURE IS CAUSING IFR VSBYS/CIGS ACROSS MUCH OF CENTRAL ALABAMA AT THE MOMENT. AS MOISTURE TONGUE PUSHES NE THIS EVENING...IFR CONDITIONS MAY BE POSSIBLE FOR ATL TAF SITES...EVEN BEFORE PRECIP ARRIVES. WINDS EXPECTED TO REMAIN GENERALLY SE UNTIL FRONT DRAWS CLOSER...WITH BRIEF PERIOD OF SW BEFORE FROPA. GUSTY WINDS EXPECTED TO BUILD IN QUICKLY BEHIND FRONT..BY 09-12Z...WITH GUSTS TO 30 KT POSSIBLE AFTER SUNRISE. MVFR CIGS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON MONDAY WITH SIGNIFICANT WRAPAROUND MOISTURE BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 58 32 51 29 / 60 30 20 10 5 ATLANTA 46 52 32 49 29 / 60 20 20 10 5 BLAIRSVILLE 43 48 31 44 25 / 70 30 40 20 10 CARTERSVILLE 45 53 30 50 25 / 70 20 20 20 5 COLUMBUS 51 55 33 53 30 / 60 10 10 5 5 GAINESVILLE 49 53 33 49 30 / 60 30 30 20 10 MACON 53 60 34 55 28 / 60 20 10 5 5 ROME 44 54 31 50 26 / 70 20 30 20 10 PEACHTREE CITY 46 53 31 50 26 / 60 10 20 5 5 VIDALIA 63 67 37 57 30 / 60 30 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. TORNADO WATCH UNTIL 2 AM EDT MONDAY FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...HARRIS...MARION...MERIWETHER...MUSCOGEE... STEWART...TALBOT...TROUP...WEBSTER. && 20
Hazardous weather outlook, Apr 5, 5:35 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT SUN APR 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 535 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT. .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL CONTINUE TO DEEPEN AS IT MOVES ACROSS THE MID MISSISSIPPI VALLEY. AS IT MOVES INTO THE UPPER OHIO VALLEY...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DISCUSSION... GULF MOISTURE WILL CONTINUE TO SPREAD OVER THE REGION. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVES INTO THE TENNESSEE VALLEY THIS EVENING...THE ATMOSPHERE ACROSS GEORGIA WILL DESTABILIZE. CAPES WILL INCREASE TO 1000 TO 1500 WITH LIFTED INDEX VALUES DECREASING TO AROUND -5. SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING EARLY THIS EVENING OVER WEST CENTRAL GEORGIA...AND SPREADING EAST THROUGH THE EVENING INTO THE EARLY MORNING ACROSS CENTRAL GEORGIA. AS THE COLD FRONT APPROACHES BY LATE THIS EVENING...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG GUSTY WINDS WILL OCCUR MONDAY AND TUESDAY. FOR MORE INFORMATION ON THE WINDS SEE THE LATEST WIND ADVISORY STATEMENT. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, Apr 5, 4:22 PM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT SUN APR 5 2009 GAZ001>009-011>016-019>025-027-030>037-041>049-052>055-057-060830- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD- COWETA-FAYETTE-CLAYTON-HENRY- 422 PM EDT SUN APR 5 2009 ...WINTRY PRECIPITATION MIX POSSIBLE ACROSS NORTH GEORGIA MONDAY NIGHT INTO TUESDAY MORNING... A STRONG COLD FRONT WILL SWEEP THROUGH NORTH GEORGIA TONIGHT USHERING IN VERY COLD AIR FOR THIS LATE IN THE SEASON. THERE WILL BE A CHANCE FOR SHOWERS ACROSS NORTH GEORGIA MONDAY AFTERNOON THROUGH THE DAY TUESDAY. IT WILL BE COLD ENOUGH FOR THESE SHOWERS TO BECOME MIXED WITH SNOW MONDAY NIGHT ACROSS PORTIONS OF NORTH GEORGIA...MAINLY FROM THE ATLANTA METROPOLITAN AREA TO ATHENS AND NORTHWARD. TEMPERATURES HAVE BEEN QUITE MILD RECENTLY AND THE GROUND IS FAIRLY WARM...SO MOST AREAS SHOULD NOT SEE ANY SIGNIFICANT ACCUMULATIONS OF SNOW OTHER THAN A DUSTING ON GRASSY SURFACES. IN THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS UP TO A HALF INCH OF SNOW ACCUMULATION WILL BE POSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION.
Special weather statement, Apr 5, 9:01 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 901 PM EDT SUN APR 5 2009 GAZ078-089-060130- 901 PM EDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHERN MUSCOGEE AND HARRIS COUNTIES UNTIL 930 PM EDT... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST WEST OF LAKE HARDING...MOVING EAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHERN MUSCOGEE AND HARRIS COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...FORTSON...MIDLAND...CATAULA...ELLERSLIE...HAMILTON...PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...WAVERLY HALL AND SHILOH.
Special weather statement, Apr 5, 9:21 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 921 PM EDT SUN APR 5 2009 GAZ067-079-060145- 921 PM EDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TALBOT AND MERIWETHER COUNTIES UNTIL 945 PM EDT... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF HAMILTON...MOVING EAST NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TALBOT AND MERIWETHER COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DURAND...FLINT HILL...HARRIS CITY... WARM SPRINGS...WOODLAND...RALEIGH...MANCHESTER...WOODBURY AND PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 5, 9:40 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 940 PM EDT SUN APR 5 2009 GAZ067>069-060215- 940 PM EDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 1015 PM EDT... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR RALEIGH...MOVING EAST NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRIS CITY...WARM SPRINGS...RALEIGH...WOODBURY...CREST...IMLAC...MOLENA...CONCORD... HANNAHS MILL...ATWATER...HILLTOP...LIFSEY SPRINGS...ZEBULON AND MEANSVILLE. A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF WEST CENTRAL GEORGIA UNTIL 200 AM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:33 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Morgan, Putnam | 42 min |
| Apr 6, 12:39 AM EDT | Severe Thunderstorm Warning | FFC | Hancock | 24 min |
| Apr 6, 4:56 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.